Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
ShakingTheChi

Dystonia on (Otherwise) Asymptomatic Side?

Recommended Posts

I've been diagnosed with PD for about 2 years with the principal symptom being a moderate tremor in my right hand (and in my right leg from time to time). I take 1mg of Azilect per day. About 4 months ago I had a painful cramp in my left ankle and shin that last for about 5 minutes. That day I had taken a long walk after a week of limited exercise while on vacation. Last night I awoke from a sound sleep with a similar cramp in my left ankle/shin that last for less than a minute. That day I had undergone intensive physical therapy for a lingering case of tendonitis in the left foot/ankle. Does the fact that these cramps are not on the same side as my tremor make it less likely that the cramping is PD-related dystonia? What should my doctors and I be looking for to judge whether the cramping is a symptom which would signal that it's time to start a new medicine and stop attributing the cramps to high arches and resulting injuries? Thanks as always for your great insights!

Share this post


Link to post
Share on other sites

These cramps are likely PD and you are very under-medicated for having PD for two years. You should consider an agonist or levodopa and work with your doc to optimize and avoid side effects (especially obsessions and compulsions).

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×